Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Algebraic cycles and infinitesimal invariants on Jacobian varieties


Author: Atsushi Ikeda
Journal: J. Algebraic Geom. 12 (2003), 573-603
DOI: https://doi.org/10.1090/S1056-3911-03-00360-6
Published electronically: March 11, 2003
MathSciNet review: 1966027
Full-text PDF

Abstract | References | Additional Information

Abstract: We study the infinitesimal invariant for a family of algebraic cycles on Jacobian varieties, and prove the formula for calculating the infinitesimal invariant. Applying this formula to Jacobian varieties of plane curves, we detect a non-torsion element in the higher Griffiths group, which is a group of algebraic cycles modulo certain algebraic equivalence based on the theory of mixed motives.


References [Enhancements On Off] (What's this?)

  • 1. M. Asakura and S. Saito, Generalized Jacobian rings for open complete intersections, preprint.
  • 2. A. Beauville, Sur l'anneau de Chow d'une variété abélienne, Math. Ann. 273 (1986), 647-651.
  • 3. A. Beilinson, Height pairing between algebraic cycles, Lecture Notes in Math. 1289 (1987), 1-26.
  • 4. J. Carlson, M. Green, P. Griffiths and J. Harris, Infinitesimal variation of Hodge structure (I), Compositio Math. 50 (1983), 109-205.
  • 5. G. Ceresa, $C$ is not algebraically equivalent to $C^-$ in its Jacobian, Ann. of Math. (2) 117 (1983), 285-291.
  • 6. A. Collino and G. Pirola, The Griffiths infinitesimal invariant for curve in its Jacobian, Duke Math. J. 78 (1995), 59-88.
  • 7. P. Deligne, Théorème de Lefschetz et critères de dégénérescence de suites spectrales, Inst. Hautes Études Sci. Publ. Math. 35 (1968), 107-126.
  • 8. P. Deligne, Théorie de Hodge, II, III, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5-58; Inst. Hautes Études Sci. Publ. Math. 44 (1974), 5-78.
  • 9. C. Deninger and J. Murre, Motivic decomposition of abelian schemes and the Fourier transform, J. Reine Angew. Math. 422 (1991), 201-219.
  • 10. F. El Zein, La classe fondamentale d'un cycle, Compositio Math. 29 (1974), 9-33.
  • 11. F. El Zein, Complexe dualisant et applications à la classe fondamentale d'un cycle, Bull. Soc. Math. France Mém. 58 (1978).
  • 12. M. Green, Griffiths' infinitesimal invariant and the Abel-Jacobi map, J. Differential Geom. 29 (1989), 545-555.
  • 13. P. Griffiths, On the periods of certain rational integrals: I, II, Ann. of Math. (2) 90 (1969), 460-541.
  • 14. P. Griffiths, Periods of integrals on algebraic manifolds, III (Some global differential-geometric properties of the period mapping), Inst. Hautes Études Sci. Publ. Math. 38 (1970), 125-180.
  • 15. P. Griffiths, A theorem concerning the differential equations satisfied by normal functions associated to algebraic cycles, Amer. J. Math. 101 (1979), 94-131.
  • 16. P. Griffiths, Infinitesimal variations of Hodge structure (III): Determinantal varieties and the infinitesimal invariant of normal functions, Compositio Math. 50 (1983), 267-324.
  • 17. R. Hartshorne, Residues and Duality, Lecture Notes in Math. 20 (1966).
  • 18. J. Murre, On a conjectural filtration on the Chow groups of an algebraic variety, Indag. Math. (N.S.) 4 (1993), 177-201.
  • 19. S. Saito, Motives and filtration on Chow groups, Invent. Math. 125 (1996), 149-196.
  • 20. S. Saito, Higher normal functions and Griffiths groups, J. Algebraic Geom. 11 (2002), 161-201.
  • 21. C. Voisin, Une approche infinitésimale du théorème de H. Clemens sur les cycles d'une quintique générale de $\mathbb{P}^4$, J. Algebraic Geom. 1 (1992), 157-174.


Additional Information

Atsushi Ikeda
Affiliation: Graduate School of Science, Osaka University, Machikaneyama 1-1, Toyonaka, Osaka 560-0043, Japan
Email: atsushi@math.sci.osaka-u.ac.jp

DOI: https://doi.org/10.1090/S1056-3911-03-00360-6
Received by editor(s): January 25, 2001
Published electronically: March 11, 2003

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website